Dec 29, 1996
I saw that you mentioned kidney stones as a side effect of taking high dose vitiamin C. This can be avoided by taking a natural vitiamin C, and avioding products that are just asorbic acid. Anyone taking vitiamin C should take one that has bioflavonoids and rutin. Do not take an aesorbic acided C. I just looked at intresting study on vitiamin C. The subjects ate a high fat breakfest at Mcdonals. When the meal was taken with something like a 1000mg of vitiamin C their was no slowing of blood through blood vesseles and veind in peoples arm. However when no vitiamin C was taken the blood did not flow nearly as well. I'm obviously not a doctor so I probably am not regeratating the study that well, but it is intresting that vitiamin C had such a powerful influence on peoples systems while taken with a high fat meal. have a good one jeff
| Response from Dr. Cohen
You lost me on that one. Ascorbic acid is the chemical name for vitamin C. Vitamin C is vitamin C, whether it's "natural" (from rose hips, citrus fruits, etc.) or manufactured in the lab. A molecule of ascorbic acid is exactly the same no matter whether it's made by man or God. If you're not getting ascorbic acid, you're not getting vitamin C.
While I'm clearly no expert on alternative therapies, I can't see what the difference is between so-called "natural" vitamins and manufactured ones when it comes to side effects.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.